MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-THYROGLOBULIN (ATG); THYROID AUTOANTIBODY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-THYROGLOBULIN (ATG); THYROID AUTOANTIBODY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported discordant results between reagent lots for one patient sample usting the atellica im atg assay.Siemens is investigating.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
Discordant low, anti-thyroglobulin (atg) patient sample results were obtained on one patient sample on an atellica im 1300 analyzer.The sample was repeated on the same analyzer with a different lot of reagent and a higher result was obtained.The repeat result was reported, as the corrected result, to the physician.The physician did not question the result.There are no known reports of patient intervention or adverse health consequences due to the discordant, atg results.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00691 was filed on (b)(6) 2021 and mdr supplemental 1 was filed on (b)(6) 2021.Additional information february 23, 2021.The customer complained they had discordant results on the atellica atg assay on one patient sample only.Internal testing could not be performed to determine if siemens could reproduce the customer's observation as the sample has been depleted.Without having the patient sample to test, siemens cannot determine an exact cause of the discordance in results.The most likely cause of the discordance in results is some type of heterophilic and human anti-mouse (hama) interferent present in that patient samples causing depressed anti-tg ab results.The limitations section of the instructions for use states: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.11,12 additional information may be required for diagnosis." a product problem was not identified.The customer requires no further support from siemens on this complaint.In section h6, the investigation finding, and investigation conclusion codes were updated.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00691 was filed on january 4, 2021.Additional information january 14, 2021: at the time of the initial filing, it was unknown if the instrument was serviced by a third party.Section d8 has been udated to show that the instrument was not serviced by a third party.The customer confirmed that the sample type was serum.The result of 1835.5 u/ml was obtained from an automatic 1:5 dilution on the system.The following studies were performed at the customer's site to further investigate the sample: the sample was manually diluted and the following results were obtained: 1:2 = 485.7 u/ml, 1:4 = 395.9 u/ml, 1:8 = 312 u/ml.The customer froze the sample and then the sample was tested with nabt/hbt and the following results were obtained: hbt = 1920 u/ml.Nabt = 1858 u/m.L there is no sample left for additional testing.Siemens continues to investigate.

Brand Name
ATELLICA IM ANTI-THYROGLOBULIN (ATG)
Common Device Name
THYROID AUTOANTIBODY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11108115
Report Number1219913-2020-00691
Device Sequence Number3286160
Product Code JZO
UDI-Device Identifier00630414597881
UDI-Public00630414597881
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberN/A
Device Catalogue Number10995461
Device Lot Number340
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2020
Supplement Date Received by Manufacturer01/14/2021
02/23/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/10/2021
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR